Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 81, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2007, 5:30 PM CDT for Covington County, Alabama. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2007, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 9, 2007, 6:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:47 PM CDT | TSTM WND GST 54 | 4 Ene Andalusia, AL | REPORTED BY K79J /ANDALUSIA-OPP AIRPORT/ ASOS |
| Jun 9, 5:57 PM CDT | HAIL 0.25 | 2 S Andalusia, AL | PEA SIZED HAIL REPORTED ALONG ALABAMA HIGHWAY 55 BETWEEN ANDALUSIA AND LIBERTYVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2775 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 092231
SVRMOB
ALC039-092315-
/O.NEW.KMOB.SV.W.0081.070609T2230Z-070609T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF ANDALUSIA...
* UNTIL 615 PM CDT
* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF
LUVERNE TO 14 MILES NORTH OF ANDALUSIA...AND MOVING SOUTH AT 15
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SOUTH BY 535 PM CDT...
ROSE HILL AND CLEARVIEW BY 540 PM CDT...
RED LEVEL AND GANTT BY 545 PM CDT...
RIVER FALLS...HEATH AND EODA BY 555 PM CDT...
SANFORD AND ANDALUSIA BY 605 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3147 8629 3145 8626 3145 8619 3110 8620
3111 8662 3153 8661 3153 8641 3145 8639
3149 8636 3149 8633 3153 8629
$$1 follow-up statement
000
WWUS54 KMOB 092249
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
548 PM CDT SAT JUN 9 2007
ALC039-092315-
/O.CON.KMOB.SV.W.0081.000000T0000Z-070609T2315Z/
COVINGTON AL-
548 PM CDT SAT JUN 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR COVINGTON COUNTY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED BETWEEN SANFORD AND ANDALUSIA...MOVING SOUTH AT 10 MPH.
OTHER STRONG THUNDERSTORMS WERE LOCATED ACROSS PARTS OF NORTHERN
COVINGTON COUNTY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BABBIE AND 9 MILES WEST OF OPP BY 555 PM CDT...
LIBERTYVILLE AND 6 MILES EAST OF CAROLINA BY 605 PM CDT...
8 MILES WEST OF ONYCHA BY 610 PM CDT...
RED OAK...7 MILES WEST OF GREEN BAY AND 7 MILES NORTH OF WATKINS
BRIDGE BY 615 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3147 8629 3145 8626 3145 8619 3105 8619
3106 8664 3153 8661 3153 8641 3145 8639
3149 8636 3149 8633 3153 8629
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:50 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 9, 3:50 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SAT JUN 9 2007
.SHORT TERM (TONIGHT THROUGH TUESDAY)...THE MID LEVEL GYRE OFF THE
NEW ENGLAND COAST REMAINS GENERALLY IN PLACE THROUGH TUESDAY WHILE
RIDGING AMPLIFIED OVER THE PLAINS STATES AND LOWER MISSISSIPPI RIVER
VALLEY. THE PRESENCE OF THE MID LEVEL LOW AND SEVERAL SHORTWAVES
MOVING DOWN THE EAST SIDE OF THE RIDGE MAINTAIN A WEAK SURFACE TROF
OVER THE SOUTHEAST STATES WHICH MEANDERS OVER THE SOUTHERN PORTION
OF THE FORECAST AREA THROUGH TUESDAY. WHILE THIS SURFACE FEATURE
PROVIDES FOR CONVECTIVE INITIATION THROUGH THE PERIOD...AM COUNTING
ON DRIER AIR FLOWING INTO THE REGION TO SERVE AS AN EFFECTIVE
LIMITING FACTOR WITH SUBTLE WARMING NEAR 700 MB DUE TO THE AXIS OF
DEEP LAYER RIDGING JUST TO THE WEST ALSO ACTING AS A LIMITER. MODEL
SOUNDINGS INDICATE THAT THIS DRIER AIR WILL PREVENT CONVECTIVE
DEVELOPMENT OVER ALL BUT THE FAR WESTERN PORTION OF THE AREA ON
SUNDAY. WILL STAY WITH A DRY FORECAST FOR MONDAY. ON TUESDAY A MID
LEVEL SHORTWAVE MOVING DOWN THE SOUTHEAST STATES RESULTS IN COOLING
AT MID LEVELS AND A MARGINALLY MORE FAVORABLE MODEL SOUNDING.
STAYED WITH SMALL POPS OVER THE EASTERN PORTION OF THE FORECAST AREA
ON TUESDAY. WENT A BIT ABOVE GUIDANCE FOR HIGHS IN SOME AREAS FOR
SUNDAY AND MONDAY BASED ON LATEST GUIDANCE TRENDS AND HIGHS TODAY.
HIGHS WILL BE NEAR RECORD LEVELS FOR THE NEXT TWO DAYS. /29
&&
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...AN UPPER LOW ADVANCES INTO
THE CENTRAL PLAINS AND STALLS ON THURSDAY WHILE THE GYRE OFF THE NEW
ENGLAND COAST RETROGRADES TO THE MAINE COAST. DEEP LAYER RIDGING
BREAKS DOWN OVER THE PLAINS AND RETREATS TO THE LOWER MISSISSIPPI
RIVER VALLEY AS A WEAKER FEATURE. THIS STRANGE PATTERN CONTINUES
THROUGH SATURDAY WITH THE PLAINS UPPER LOW SETTLING INTO THE
SOUTHERN PLAINS AND THE NEW ENGLAND GYRE REMAINING NEARLY IN
PLACE...ALTHOUGH WILL LATER EJECTS OUT ACROSS THE ATLANTIC THROUGH
SUNDAY. THE WEAK SURFACE TROF STUBBORNLY LINGERS OVER THE AREA
THROUGH SATURDAY MEANWHILE THANKS TO A SERIES OF MID LEVEL
SHORTWAVES WILL FLOW ACROSS THE REGION. SMALL POPS CONTINUE MAINLY
FOR COASTAL AREAS FOR WEDNESDAY AND THURSDAY THEN EXPAND TO THE
ENTIRE AREA FOR FRIDAY AND SATURDAY. TEMPERATURES GRADUALLY
MODERATE TO SEASONABLE LEVELS THROUGH SATURDAY. /29
&&
.MARINE...A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE EAST CENTRAL
STATES AND MOVE INTO THE SOUTHEAST STATES THIS WEEKEND. HIGH PRESSURE
OVER THE REGION WILL MEANWHILE SHIFT WESTWARD ALLOWING FOR A LIGHT
OFFSHORE FLOW TO ENSUE TONIGHT WHICH CONTINUES THROUGH SATURDAY
NIGHT. THE LOW PRESSURE SYSTEM WEAKENS ON SUNDAY BUT LINGERS OVER THE
SOUTHEAST STATES THROUGH WEDNESDAY. A LIGHT ONSHORE FLOW FOLLOWS FOR
MUCH OF NEXT WEEK WITH LITTLE CHANGE IN SEAS. /16
&&
.FIRE...HOT DAYTIME TEMPERATURES AND SUBSIDENCE FROM HIGH PRESSURE
ALOFT ALLOWS FOR DRIER AIR TO MIX DOWN RESULTING IN AFTERNOON
RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER THE
NORTHWEST FLORIDA PANHANDLE BOTH SUNDAY AND MONDAY. DAYTIME
TEMPERATURES GRADUALLY RETURN TO SEASONABLE LEVELS FOR THE REMAINDER
OF THE WEEK WHILE MOISTURE LEVELS INCREASE SOMEWHAT...KEEPING
AFTERNOON RELATIVE HUMIDITY LEVELS ABOVE CRITICAL LEVELS TUESDAY
THROUGH FRIDAY. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 97 68 96 / 20 10 05 05
PENSACOLA 73 96 72 94 / 20 10 05 05
DESTIN 74 92 73 92 / 20 10 05 05
EVERGREEN 65 97 61 97 / 20 05 05 05
WAYNESBORO 68 95 63 96 / 20 10 05 05
CAMDEN 65 97 64 96 / 20 05 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
COASTAL WALTON.
FIRE WEATHER WATCH FROM NOON MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: ESCAMBIA...OKALOOSA...SANTA ROSA...AND
COASTAL WALTON.
MS...NONE.
GM...NONE.
&&
29 EVERSOLE
16 MILLERHazardous weather outlook, Jun 9, 5:25 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 525 AM CDT SAT JUN 9 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-101200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 525 AM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY WITH SOME STORMS BECOMING STRONG ENOUGH TO PRODUCE GUSTY WINDS AROUND 45 MPH...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINS. THE RAINS COULD TOTAL SOME 2 TO 3 INCHES IN THE AFTERNOON OVER JUST A COUPLE OF HOURS DUE TO THE EXPECTED SLOW SOUTHERLY MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED.
In the hours before
Local storm report, Jun 9, 4:46 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
446 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND GST 2 E ROBERTSDALE 30.55N 87.68W
06/09/2007 E60.00 MPH BALDWIN AL TRAINED SPOTTER
ALSO POWER OUTAGES REPORTED IN THE AREA
&&
DLLocal storm report, Jun 9, 4:53 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
453 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG SUMMERDALE 30.49N 87.70W
06/09/2007 BALDWIN AL EMERGENCY MNGR
POWER LINES DOWNED IN THE SUMMERDALE AREA
&&
DLLocal storm report, Jun 9, 4:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
459 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND GST LOXLEY 30.62N 87.75W
06/09/2007 M54.00 MPH BALDWIN AL BROADCAST MEDIA
MEASURED BY AWS STATION AT CENTRAL BALDWIN MIDDLE SCHOOL
IN LOXLEY
&&
DLSpecial weather statement, Jun 9, 5:06 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 506 PM CDT SAT JUN 9 2007 ALZ057-060-092300- COVINGTON-BUTLER- INCLUDING THE CITIES OF...ANDALUSIA... 506 PM CDT SAT JUN 9 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER EASTERN BUTLER COUNTY AND WAS MOVING TOWARD COVINGTON COUNTY... AT 503 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHEAST OF OAKY STREAK...AND MOVING SOUTH AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... INDUSTRY...OAKY STREAK...SOUTH AND CLEARVIEW THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 9, 5:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
510 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM LIGHTNING 3 SW DOWNTOWN MOBILE 30.66N 88.07W
06/09/2007 MOBILE AL BROADCAST MEDIA
A PERSON WAS STRUCK BY LIGHTNING NEAR DAUPHIN ISLAND
PARKWAY IN MOBILE. THE PERSON COMPLAINED OF NUMBNESS AND
WAS TREATED AT THE SCENE. REPORT RELAYED BY WKRG-TV.
&&
DLLocal storm report, Jun 9, 5:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
514 PM CDT SAT JUN 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 4 E LOXLEY 30.62N 87.69W
06/09/2007 M1.00 INCH BALDWIN AL TRAINED SPOTTER
ALONG I-10 JUST WEST OF WILCOX ROAD
&&
DLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:04 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 26 min |
| Jun 9, 4:25 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
| Jun 9, 4:47 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 43 min |
| Jun 9, 5:13 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.